MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA115902A
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 03/05/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a covered endovascular reconstruction of the aortic bifurcation to treat aortoiliac occlusive disease.Three gore® viabahn® vbx balloon expandable endoprostheses (vbx) were implanted in the patients aortoiliac bifurcation.A dissection was then noted and was suspected to be originating from the aortoiliac bifurcation (exact location unknown).The dissection was suspected by the physician to have been caused by the ballooning of the stents as the patients anatomy was extremely friable.Two additional vbx devices were implanted, one proximal and one distal of the previously implant vbx devices for extension to treat the dissection.The dissection was still present and the patient continued to experience blood loss.A medtronic covered stent was implanted to reline the previously implanted devices.The dissection was still present with noted blood loss continuing to occur.A conformable gore® tag® thoracic endoprosthesis was implanted in the distal aorta to treat the dissection.The patient underwent a blood transfusion.The patient expired due to exsanguination.
 
Additional Manufacturer Narrative
As it is unknown which device(s) may have contributed to the dissection, two additional gore® viabahn® vbx balloon expandable endoprostheses have been included in this report: (b)(4).
 
Additional Manufacturer Narrative
Added h6 investigation findings and investigation conclusion.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marcos ayala
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key11596061
Report Number2017233-2021-01834
Device Sequence Number11636661
Product Code PRL
UDI-Device Identifier00733132637744
UDI-Public00733132637744
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2024
Device Model NumberBXA115902A
Device Catalogue NumberBXA115902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2021
Supplement Date Received by Manufacturer03/31/2021
03/31/2021
Initial Report FDA Received Date03/31/2021
Supplement Report FDA Received Date03/31/2021
11/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight113 KG